It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-21-2004, 06:09 PM   #1
Newbie
 
Join Date: Sep 2004
Posts: 6
cactusj00 HB User
Help Lexapro

I really need some help

my doctor has put me on lexapro (only a 1/2 tab a day) for social anxiety but i really do not want to take it. I have read about the side effects and i feel that it is not worth it. Do i have any hope of getting better with out medication

thanks

Last edited by ms_mod; 09-21-2004 at 07:31 PM. Reason: Please don't post website addresses. Please read the posting rules. Thanks, ms_mod

 
Sponsors Lightbulb
   
Old 09-21-2004, 11:41 PM   #2
Senior Veteran
(male)
 
Join Date: Feb 2003
Location: melbourne, vic, aust
Posts: 7,378
hry33 HB Userhry33 HB User
Re: Help Lexapro

try the lexapro as it will be a big help when and if it works properly for you, it usually takes 2 to 6 weeks, until then, early side effects can be a nusiance but are reduced by valium which unfortunately many docs dont think to prescribe

the main alternative is just valium or similar meds , but a long term supply can be difficult to get, IMO they are best taken only as needed rather than daily

with all meds it also helps a lot to learn CBT methods about coping with social anxiety from books, courses or perhaps a therapist

recovery from just CBT with no meds is possible but usually slow and difficult, very good and understanding friends and family are needed, which sadly we seldom have

 
Sponsors Lightbulb
   
Old 09-22-2004, 11:48 AM   #3
Junior Member
 
Join Date: Sep 2004
Location: Pennsylvania
Posts: 23
PPPM HB User
Re: Help Lexapro

Cactus

I held out from taking meds for 10 months after being diagnosed with GAD, but now I'm on Lexapro. I tried to do it with CBT and exercise, and the occassional Ativan, but it got to be too overwhelming.

The Lex is difficult in the beginning. At first, it made me think I was getting worse, not better. Problem was that I started on too high a dose. My Dr. prescribed 10 mgs, I started with 5, and that was too much. Best to start, if you do, with 2.5, and take that until you feel no or little side effects. Then slowly increase it over a few weeks. Going through the side effects (mainly, for me, increased agitation) seems to be worth it, as the Lex has kicked in and seems to have calmed my anxiety considerably. And I'm finally, after 4 weeks, up to 5 mg.

Also, have a prescription for a benzo to get you through it. It helps.

Good luck

John

 
Old 09-22-2004, 01:27 PM   #4
Junior Member
 
Join Date: Sep 2004
Posts: 19
kittylover29 HB User
Re: Help Lexapro

The lexapro saved my life. I have GAD, and it was completely out of control and running my life. I was on Paxil and doing fine, however the weight gain was obvious and happened really fast. So, my dr. got me off of Paxil and immeidately on Lexapro. You have to be patient until your doctor gets you on the correct dosage for your problem. Currently I take 60 mg a day. That is a higher dosage, but it works and like I said before, it saved my life. With the panic attacks, I didn't want to live.

I guess it depends on each persons scenario - you have to decide what is more important. Living with the anxiety or not.

 
Old 09-22-2004, 02:28 PM   #5
Senior Member
(female)
 
Join Date: Sep 2003
Posts: 128
holst HB User
Re: Help Lexapro

Wow, John--it's good to hear that your anxiety is being helped at 5 mgs of lex. I am doing exactly what you are doing. I'm currently on 2.5 and working my way up to 5 mgs. I hope that this smaller dose can alleviate my GAD.

When did you start feeling the positive effects? I've been taking 2.5 or 3 mgs for 1.5 weeks.

Continued luck to you and everyone else trying to overcome this awful anxiety.

 
Old 09-22-2004, 02:34 PM   #6
Member
(male)
 
Join Date: Aug 2004
Posts: 95
mickey56 HB User
Re: Help Lexapro

I agree 100% with HRY33! It will help you but not overnight.I started at 10mg's/day and now take 20.That along with the occasional Neurontin has really helped me.Everyone is so different but I am a believer in SSRI's and other anxiety meds when properly supervised.Good luck!

 
Old 09-22-2004, 02:55 PM   #7
Junior Member
 
Join Date: Sep 2004
Location: Pennsylvania
Posts: 23
PPPM HB User
Re: Help Lexapro

Quote:
Originally Posted by holst
When did you start feeling the positive effects? I've been taking 2.5 or 3 mgs for 1.5 weeks.
I didn't feel like it was working until 3 weeks went by (last week, actually). I had bumped it up from 2.5 to 3.3 mg (which is difficult the way the pill is scored) but once I was on 3.3 for about 5-6 days, I started feeling good, and the agitation went away. I've only been on 5 mg for about 4 days, and I'm beginning to feel that maybe I should increase it again, because the morning anxiety is still there to a certain extent.

John

 
Old 09-23-2004, 05:50 AM   #8
Junior Member
 
Join Date: Oct 2002
Location: Stuart, FL, USA
Posts: 45
tooblue HB User
Re: Help Lexapro

I just took my first dose of Lexapro this morning and now I am worried as I popped a 10 mg pill as the MD ordered. I was on Zoloft 100 mg and am switching over without completely weaning from it. I have both depression and anxiety and the Zoloft was not helping with the anxiety anymore and it is driving me crazy (is there a drug for that???
What are the main side effects?? With Zoloft I just had some tummy upset in the beginning. I am also not wanting to gain weight after losing the 6 lbs I gained while on Paxil awhile ago.
Thanks so much. This board is a lifesaver.
Dawn

 
Old 09-24-2004, 05:33 PM   #9
Newbie
 
Join Date: Sep 2004
Posts: 6
cactusj00 HB User
Re: Help Lexapro

thanks for the advise

How many mg is a half a tab of lexapro (that is what my doctor wanted me to take). Also my anxiety is not too bad and I dont really have full blown panic attacks. I am wondering if I can manage it with just therapy, because I am very concerned with starting a medication like this.

last question, if I do start taking lexapro is it better to take it at night or in the morning

thank you all for taking the time to help

 
Old 09-28-2004, 05:30 PM   #10
Junior Member
 
Join Date: Mar 2004
Posts: 49
rose30 HB User
Re: Help Lexapro

My Dr. started me off on 10 mgs of Lexapro
I've been taking it for a week and feel horrible.
Tired and foggy and just blah.
I switched from Pacxil I heard really bad things about Paxcil (when you come off of it that it is really hard) I have heard good things about the Lexapro but so far nothing

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
New to board, not to panic. Help deciding which med to take.. Lexapro or Zoloft.... clarissairene Panic Disorders 4 12-15-2005 12:14 PM
LEXAPRO, Need your HELP! My doctor, is Incompetant!! MMS1 Depression 4 07-05-2005 02:18 PM
HELP! Desparetly Need a "Pro" on Lexapro! Having PROBLEMS!! MMS1 Anxiety 1 07-04-2005 05:48 PM
ok this is what im doing need help badly cmas0757 Mental Health 10 06-13-2005 07:25 PM
wellbutrin/lexapro HELP!! nmesw Depression 4 06-11-2005 06:27 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:40 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!